10 doctors weighed in:

I haven't taken my Synthroid (thyroxine) in about a month. Since that month I have gained 25lbs. Is it because i'm off my synthroid (thyroxine)?

10 doctors weighed in
Dr. James Chu
Internal Medicine - Endocrinology
7 doctors agree

In brief: Probably two reasons

If you have been prescribed synthroid or levothyroxine replacement therapy, then your body likely needs thyroid hormone therapy to maintain normal thyroid levels.
When you stop synthroid, and the thyroid levels become very low, you can then gain weight from two major factors: fluid retention, and slowed metabolism. Please check with your doctor to discuss what dose of synthroid you should restart.

In brief: Probably two reasons

If you have been prescribed synthroid or levothyroxine replacement therapy, then your body likely needs thyroid hormone therapy to maintain normal thyroid levels.
When you stop synthroid, and the thyroid levels become very low, you can then gain weight from two major factors: fluid retention, and slowed metabolism. Please check with your doctor to discuss what dose of synthroid you should restart.
Dr. James Chu
Dr. James Chu
Thank

In brief: Watch your diet

Not necesserly.Watch your carbs.
Stop drinking any pop.

In brief: Watch your diet

Not necesserly.Watch your carbs.
Stop drinking any pop.
Dr. Marek Lutrzykowski
Dr. Marek Lutrzykowski
Thank
Dr. Soroosh Armandi
Anti-Aging Medicine

In brief: Most likely

Depending on your synthroid (thyroxine) dosage and degree of the lack of your own bodys thyroid hormones.
Coming off synthroid (thyroxine) abruptly can cause some serious disturbances in your heart, metabolism, and effect other hormones of your body. You must be feeling sluggish. Not sure why you did, i'm sure you have a good reason for it but if you dont like synthroid (thyroxine)! you have other options.

In brief: Most likely

Depending on your synthroid (thyroxine) dosage and degree of the lack of your own bodys thyroid hormones.
Coming off synthroid (thyroxine) abruptly can cause some serious disturbances in your heart, metabolism, and effect other hormones of your body. You must be feeling sluggish. Not sure why you did, i'm sure you have a good reason for it but if you dont like synthroid (thyroxine)! you have other options.
Dr. Soroosh Armandi
Dr. Soroosh Armandi
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified,
25 years in practice
67M people helped
Continue
108,000 doctors available
Read more answers from doctors